Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 24, 2021, 7:26 PM CDT for Knox County, Stark County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 24, 2021, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2737 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
501
WWUS83 KILX 250026
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT Tue Aug 24 2021
ILZ027>029-250130-
Peoria-Knox-Stark-
726 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Stark, Knox and
northwestern Peoria Counties through 830 PM CDT...
At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cambridge to near Galesburg. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wataga around 735 PM CDT.
Galesburg and Altona around 740 PM CDT.
Other locations in the path of these storms include Knoxville,
Victoria, La Fayette, Gilson, Toulon and West Jersey.
This includes Interstate 74 between mile markers 35 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4116 8964 4075 9003 4095 9044 4104 9044
4115 9032 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 0026Z 311DEG 20KT 4123 9016 4101 9040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:35 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 24, 6:35 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 635 PM CDT Tue Aug 24 2021 .SYNOPSIS... Issued at 300 PM CDT Tue Aug 24 2021 Hot and humid weather will continue the next few days, with heat index values well above 100 degrees during the day, and only falling into the 70s at night. Some relief may be found as scattered showers and thunderstorms move through the region, most likely near or north of I-74. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 300 PM CDT Tue Aug 24 2021 Oppressive dew points in the upper 70s to lower 80s have occurred across the forecast area this afternoon, which has pushed the heat index into triple digits and locally over 110 degrees. Similar conditions likely on Wednesday, with temperatures from 90-95 degrees. Despite CAPE values well over 5,000 J/kg, cloud cover has been fairly sparse, and there's nothing around to trigger any showers over our area. However, regional radar mosaics are showing a couple convective clusters, one decaying over Lake Michigan and the other still going strong from northeast Iowa southwest across the state. Some additional development has begun across southern Wisconsin and along the state line near Rockford. High-res models have been doing an absolutely terrible job with this activity the last several hours, so forecast confidence is not especially high with its continued evolution. Added some 20% PoP's north of Peoria for this evening with potential for this activity to clip the CWA, but general movement has been toward the east. The CAM's do show potential for another convective cluster later tonight, and will mention some low PoP's over the northwest CWA into Wednesday morning. Rain chances increase during the day as residual boundaries come into play. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 300 PM CDT Tue Aug 24 2021 The Heat Advisory will be extended into Thursday for areas south of a Rushville to Decatur to Paris line. Some question north of there with potential MCS cloud debris from overnight storms, most favored by the European model, which could limit temperature rise across the northern CWA. Overall pattern for late week remains on the toasty side, with concerns for convective activity along the northern periphery of upper level high pressure sprawled across the southern U.S. With time, the storm track shifts a bit further north, with mostly dry conditions across our forecast area from Friday night into the first half of the weekend. A pattern shift takes place late weekend, as a shortwave digs southward along the Rockies. By late Sunday, models project it to be in the upper Mississippi Valley into northern Ontario, though the European model flattens it out. Showers/storms are expected with the accompanying surface front. The longer range models do slow it down as it bumps into the lingering high, so rain chances will linger over at least the southern portion of the forecast area into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 634 PM CDT Tue Aug 24 2021 A line of storms progressing across northern Illinois has sent out an outflow boundary toward PIA that may reach as far as BMI in a few hours. Storms due west of Peoria are just reaching the Mississippi River along Henderson County. Most of the CAMs are showing this current line dissipating before it advances very far south and east across our counties. Have only included a VCSH at PIA for early this evening in case the decaying line reaches that far south/east. Will watch closely for the need to include thunder at PIA. Otherwise, we expect VFR conditions to prevail through most of the forecast period. The TAF sites should remain dry outside of this evening, but there are a couple of high resolution models showing spotty showers/storms toward BMI and CMI later tonight. Some uncertainty remains with timing of storms on Wednesday, depending on the evolution of this evenings line of storms in northern IL. Some potential for development around KPIA by late Wednesday morning, though better chances are expected across the area Wed afternoon in the last 6 hours of this TAF period. We did not include a mention of that yet. Outside of any storm wind gusts or outflow boundaries, winds look to prevail from the south over the next 24 hours. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057- 061>063-066>068-071>073. Heat Advisory until 7 PM CDT Wednesday for ILZ027>031-036>038- 043>046. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous weather outlook, Aug 24, 3:11 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Tue Aug 24 2021 ILZ040>042-047>057-061>063-066>068-071>073-252015- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan- Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby- 311 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected through early evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions are expected Wednesday and Thursday with heat indices of 105 to 110. Isolated to scattered thunderstorms are possible Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036>038-043>046-252015- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 311 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected through early evening. Isolated thunderstorms are possible north of I-74 tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions are expected Wednesday and Thursday with heat indices of 100 to 105. Occasional isolated to scattered thunderstorms are possible Wednesday through Monday, with a few strong storms possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed north of I-74 tonight. NMB
In the hours before
Special weather statement, Aug 24, 7:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT Tue Aug 24 2021
ILZ027>029-250130-
Peoria-Knox-Stark-
726 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Stark, Knox and
northwestern Peoria Counties through 830 PM CDT...
At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cambridge to near Galesburg. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wataga around 735 PM CDT.
Galesburg and Altona around 740 PM CDT.
Other locations in the path of these storms include Knoxville,
Victoria, La Fayette, Gilson, Toulon and West Jersey.
This includes Interstate 74 between mile markers 35 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4116 8964 4075 9003 4095 9044 4104 9044
4115 9032 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 0026Z 311DEG 20KT 4123 9016 4101 9040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:00 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark | 60 min |
| Aug 24, 8:28 PM CDT | Special Weather Statement | ILX | Peoria, Tazewell, Woodford | 47 min |
| Aug 24, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, McLean, Mason, Peoria, Tazewell, Woodford | 47 min |
| Aug 24, 9:10 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 50 min |
| Aug 24, 9:45 PM CDT | Special Weather Statement | ILX | DeWitt, Macon, Menard, Piatt, Sangamon | 30 min |
| Aug 24, 10:18 PM CDT | Special Weather Statement | ILX | Christian, Macon, Moultrie, Piatt | 57 min |
| Aug 24, 10:36 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 54 min |
| Aug 24, 11:05 PM CDT | Special Weather Statement | ILX | Christian, Coles, Douglas, Moultrie, Shelby | 40 min |
| Aug 25, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Aug 25, 4:15 PM CDT | Special Weather Statement | ILX | Edgar | 45 min |
| Aug 25, 4:33 PM CDT | Special Weather Statement | ILX | Vermilion | 42 min |
| Aug 25, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 33 min |
| Aug 25, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 24 min |
| Aug 25, 5:22 PM CDT | Special Weather Statement | ILX | Peoria | 53 min |
| Aug 25, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 34 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.